Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Sep 20, 2014, 8:39 AM CDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2014, 8:39 AM CDT (13:39 UTC)
- Expired
- Sep 20, 2014, 9:15 AM CDT
- In force
- 36 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 38 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUCA52 TJSJ 201339
SVRSJU
PRC031-033-061-127-137-201415-
/O.NEW.TJSJ.SV.W.0002.140920T1339Z-140920T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
939 AM AST SAT SEP 20 2014
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAROLINA MUNICIPALITY IN PUERTO RICO...
CATANO MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF CATANO...
GUAYNABO MUNICIPALITY IN PUERTO RICO...
SAN JUAN MUNICIPALITY IN PUERTO RICO...
TOA BAJA MUNICIPALITY IN PUERTO RICO...
* UNTIL 1015 AM AST
* AT 937 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST WEST OF THE MUNOZ
MARIN INTERNATIONAL AIRPORT MOVING WEST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CATANO AND LEVITTOWN BY 950 AM AST...
LAT...LON 1846 6604 1845 6601 1842 6602 1844 6619
1848 6618 1848 6617 1846 6617 1848 6614
TIME...MOT...LOC 1338Z 104DEG 29KT 1845 6605
$$
ROSA2 follow-up statements
281
WWCA52 TJSJ 201354
SVSSJU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
954 AM AST SAT SEP 20 2014
PRC031-201403-
/O.CAN.TJSJ.SV.W.0002.000000T0000Z-140920T1415Z/
CAROLINA PR-
954 AM AST SAT SEP 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR CAROLINA MUNICIPALITY IS
CANCELED...
NO CALL TO ACTION [SHOW CAN.EQ.CON]
LAT...LON 1847 6609 1843 6610 1844 6619 1848 6618
1848 6617 1846 6617 1848 6614
TIME...MOT...LOC 1353Z 104DEG 29KT 1848 6617
$$
PRC033-061-127-137-201415-
/O.CON.TJSJ.SV.W.0002.000000T0000Z-140920T1415Z/
GUAYNABO PR-SAN JUAN PR-CATANO PR-TOA BAJA PR-
954 AM AST SAT SEP 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM AST
FOR TOA BAJA...CATANO...SAN JUAN AND GUAYNABO MUNICIPALITIES...
AT 952 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS TO NEAR 60 MPH. THIS STORM WAS LOCATED NEAR LEVITTOWN...OR
NEAR CATANO...MOVING WEST AT 35 MPH.
NO CALL TO ACTION [SHOW CON.EQ.CON]
LAT...LON 1847 6609 1843 6610 1844 6619 1848 6618
1848 6617 1846 6617 1848 6614
TIME...MOT...LOC 1353Z 104DEG 29KT 1848 6617
$$
ROSA490
WWCA52 TJSJ 201406
SVSSJU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1006 AM AST SAT SEP 20 2014
PRC033-061-127-137-201415-
/O.EXP.TJSJ.SV.W.0002.000000T0000Z-140920T1415Z/
GUAYNABO PR-SAN JUAN PR-CATANO PR-TOA BAJA PR-
1006 AM AST SAT SEP 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR TOA BAJA...CATANO...SAN JUAN
AND GUAYNABO MUNICIPALITIES WILL EXPIRE AT 1015 AM AST...
THE AREA OF STRONG WINDS HAS MOVED OFFSHORE.
LAT...LON 1847 6609 1843 6610 1844 6619 1848 6618
1848 6617 1846 6617 1848 6614
TIME...MOT...LOC 1405Z 104DEG 29KT 1850 6627
$$
ROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 4:10 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Sep 20, 4:10 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 510 AM AST SAT SEP 20 2014 .SYNOPSIS... SURFACE HIGH PRESSURE ACROSS THE WEST CENTRAL ATLANTIC...AND A TROPICAL WAVE WITH ASSOCIATED AREA OF LOW PRESSURE JUST EAST OF THE LESSER ANTILLES...WILL HELP TO MAINTAIN MODERATE TRADE WINDS ACROSS THE REGION. TUTT LOW AND ASSOCIATED TROUGH WILL CONTINUE ACROSS THE NORTHEASTERN CARIBBEAN WILL SLOWLY RETROGRESSING WEST OF THE ISLANDS LATER TODAY. WEAK EASTERLY LOW TO MID LEVEL TROUGH INDUCED BY THE TUTT...WILL MOVE THROUGH THE AREA TODAY BRINGING PERIODS OF LOW TO MID LEVEL MOISTURE WITH ACCOMPANYING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE COASTAL WATERS AND LOCAL ISLANDS. && .DISCUSSION... TUTT LOW ACROSS THE NORTHEASTERN CARIBBEAN ...WILL CONTINUE TO ENHANCE TRADE WIND SHOWERS ACROSS THE REGION WITH SOME OF THEM REACHING PARTS OF THE NORTH AND EAST SECTIONS OF PUERTO RICO AND THE VIRGIN ISLANDS DURING THE EARLY MORNING HOURS. SHOWERS ACTIVITY WILL THEN DIMINISH BY LATE MORNING LEAVING MOSTLY SUNNY TO PARTLY CLOUDY SKIES. DURING THE REST OF THE DAY...LOCAL AND DIURNAL EFFECTS WILL LEAD TO SOME AFTERNOON CONVECTION MAINLY ACROSS PARTS OF THE CENTRAL INTERIOR AND WEST SECTIONS OF PUERTO RICO. SOME OF THE AFTERNOON SHOWERS MAY BE FURTHER ENHANCED DUE TO THE PROXIMITY OF THE TUTT AND MAY PRODUCE ONE OR TWO STRONG THUNDERSTORMS AND PERIODS OF LOCALLY HEAVY DOWNPOURS. SO FAR THE TUTT IS STILL FORECAST TO SLOWLY RETROGRESS WEST OF THE LOCAL ISLANDS OVER THE NEXT COUPLE TO DAY WITH WEAK AREA OF HIGH PRESSURE FORECAST TO BUILD ALOFT BY SUNDAY. THE PREVIOUSLY MENTIONED TROPICAL WAVE AND ASSOCIATED AREA OF LOW PRESSURE WILL CONTINUE WESTWARD AND ENTER THE EASTERN CARIBBEAN LATE SUNDAY BASED ON THE LATEST GFS MODEL GUIDANCE. THEREAFTER IT IS FORECAST TO MOVE ACROSS THE LOCAL REGION MONDAY THROUGH TUESDAY INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORM ACTIVITY ACROSS THE ISLANDS AND COASTAL WATERS. && .AVIATION...PASSING SHRA ACTIVITY IS EXPECTED TO CONTINUE THIS MORNING 20/16Z...POSSIBLY AFFECTING TJSJ...TIST...TISX...TNCM...AND TKPK BRIEFLY WITH VCSH LIKELY FOR THOSE TERMINALS. AFTER 20/16Z...SHRA/TSRA DEVELOPMENT ACROSS CENTRAL AND WESTERN PR WILL CAUSE MTN OBSCURATIONS AND AFFECT TJMZ AND TJBQ. EASTERLY SFC WINDS WILL PREVAIL THIS MORNING AT ABOUT 5-10 KTS INCREASING SLIGHTLY AFTER 20/12Z WITH SEA BREEZE VARIATIONS. && .MARINE...LOCAL SEAS CONTINUED AT 4 FEET OR LESS WITH PREVAILING EASTERLY TRADE WINDS OF 17 KNOTS OR LESS. EXPECT THESE CONDITIONS TO PERSIST TROUGH THE REST OF THE WEEKEND. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST ISSUED BY WFO SAN JUAN PUERTO RICO FOR THE LATEST AND ADDITIONAL INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 79 89 79 / 30 30 30 20 STT 87 78 89 80 / 40 40 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 72/09
Hazardous weather outlook, Sep 20, 4:53 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 553 AM AST SAT SEP 20 2014 AMZ710>745-PRZ001>013-211000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 553 AM AST SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MOISTURE OVER THE REGION WILL COMBINE WITH DAYTIME HEATING AND LOCAL EFFECTS TO INDUCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER WESTERN AND INTERIOR SECTIONS OF PUERTO RICO THIS AFTERNOON. THIS ACTIVITY MAY CAUSE A FEW AREAS OF URBAN AND SMALL STREAM FLOODING OVER THE INTERIOR AND WESTERN PART OF PUERTO RICO. FREQUENT DANGEROUS LIGHTNING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOONS ACROSS WESTERN AND INTERIOR SECTIONS OF PUERTO RICO. THIS ACTIVITY MAY CAUSE AREAS OF URBAN AND SMALL STREAM FLOODING ALONG WITH DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-211000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 553 AM AST SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 20, 8:29 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 929 AM AST SAT SEP 20 2014 PRC031-033-061-087-127-137-139-201400- GUAYNABO PR-SAN JUAN PR-TRUJILLO ALTO PR-CAROLINA PR-CATANO PR- LOIZA PR-TOA BAJA PR- 929 AM AST SAT SEP 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS NEAR MUNOZ MARIN INTERNATIONAL AIRPORT. . AT 927 AM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A STRONG THUNDERSTORM OVER CAROLINA...MOVING NORTHWEST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT THE SAN JUAN METRO AREA AND PRODUCE WIND GUSTS TO 40 MPH.
Special weather statement, Sep 20, 8:36 AM CDT, 3 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 929 AM AST SABADO 20 DE SEPTIEMBRE DE 2014 PRC031-033-061-087-127-137-139-201400- GUAYNABO PR-SAN JUAN PR-TRUJILLO ALTO PR-CAROLINA PR-CATANO PR- LOIZA PR-TOA BAJA PR- 929 AM AST SABADO 20 DE SEPTIEMBRE DE 2014 ...COMUNICADO ESPECIAL DE TIEMPO SIGNIFICATIVO POR FUERTES TRONADAS CERCA DEL AEROPUERTO INTERNACIONAL MUNOZ MARIN... A LAS 9:27 AM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTARON UNA TRONADA FUERTE SOBRE CAROLINA...MOVIENDOSE AL NOROESTE A 25 MPH. ESTA TRONADA AFECTARA EL AREA METROPOLITANA DE SAN JUAN Y PRODUCIRA VIENTOS EN RAFAGAS DE HASTA 40 MPH.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:26 AM CDT | Special Marine Warning | JSJ | 49 min | |
| Sep 20, 9:01 AM CDT | Special Marine Warning | JSJ | 59 min | |
| Sep 20, 9:25 AM CDT | Special Marine Warning | JSJ | 65 min |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.